Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 16, NWS Wichita, KS

April 2, 200617 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 2, 2006, 4:17 AM CDT for 17 counties in Kansas. It took effect at Apr 2, 2006, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 4:17 AM CDT (09:17 UTC)
In effect from
Apr 2, 2006, 10:00 AM CDT
Expired
Apr 2, 2006, 7:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 020917
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CDT SUN APR 2 2006

...GUSTY NORTHWEST WINDS TODAY...

KSZ032-033-047>053-067>069-082-083-091>093-021730-
/O.NEW.KICT.WI.Y.0016.060402T1500Z-060403T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
417 AM CDT SUN APR 2 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

AS LOW PRESSURE MOVES OFF TO THE NORTHEAST TODAY...WINDS WILL SHIFT
TO THE NORTHWEST THIS MORNING ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS. WINDS SPEEDS OF 30 TO 40 MPH WILL BE COMMON...ALONG WITH
GUSTS TO 45 TO 50 MPH DURING THE LATE MORNING AND AFTERNOON ACROSS
THIS REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
2 follow-up statements
000 
WWUS73 KICT 021653
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1153 AM CDT SUN APR 2 2006

...GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON...

KSZ032-033-047>053-067>069-082-083-091>093-030000-
/O.CON.KICT.WI.Y.0016.000000T0000Z-060403T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
1153 AM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL
OCCUR THROUGH THIS AFTERNOON. THE HIGHER WIND GUSTS ARE EXPECTED
IN CENTRAL KANSAS. THE STRONG NORTHWEST WINDS WILL DIMINISH EARLY
THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF
AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
000 
WWUS73 KICT 030030
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT SUN APR 2 2006

...WIND ADVISORY FOR SOUTH-CENTRAL KANSAS HAS EXPIRED...
...WIND ADVISORY HAS BEEN EXTENDED FOR CENTRAL KANSAS UNTIL 10 PM...

KSZ032-033-047>051-030300-
/O.NEW.KICT.WI.Y.0017.060403T0028Z-060403T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
730 PM CDT SUN APR 2 2006

...WIND ADVISORY HAS EXPIRED FOR SOUTH-CENTRAL KANSAS...
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTH-CENTRAL
KANSAS HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE 
WIND ADVISORY FOR CENTRAL KANSAS UNTIL 10 PM CDT THIS EVENING.

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO BETWEEN 45 
AND 50 MPH...ARE LIKELY THIS EVENING...ESPECIALLY ALONG...AND 
WEST...OF A LINE FROM LINCOLN TO LYONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ052-053-067>069-082-083-091>093-030130-
/O.EXP.KICT.WI.Y.0016.000000T0000Z-060403T0000Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
728 PM CDT SUN APR 2 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTH-CENTRAL KANSAS.

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:22 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 2, 3:22 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
322 AM CDT SUN APR 2 2006

.DISCUSSION...
FORECAST CONCERNS FOR THIS PACKAGE WILL DEAL WITH WINDS AND
TEMPERATURES TODAY...AND THEN TEMPERATURES AND CONVECTION FOR THE
MIDDLE PART OF THE WEEK.

TODAY-TONIGHT:
CONVECTION WAS EXITING THE AREA QUICKLY BY 02Z...WITH THE BACK EDGE
OF STRATIFORM PRECIPITATION ALONG THE EASTERN KANSAS BORDER.
INFRARED SATELLITE IMAGERY SHOWS CLOUDS QUICKLY CLEARING ACROSS
CENTRAL KANSAS...AND EXPECT THIS TREND TO CONTINUE THROUGH THE
MORNING HOURS. AS SURFACE WINDS BECOME NORTHWESTERLY...DOWNSLOPE
WINDS WILL QUICKLY DRY OUT THE ATMOSPHERE AND TEMPERATURES SHOULD BE
ABLE TO CLIMB INTO THE 70S AND LOWER 80S AGAIN TODAY.

NAM INDICATES SOME STRONG GUSTY WINDS TODAY WITH THE DOWNSLOPE FLOW.
STEEP LAPSE RATES...A VERY DRY SOUNDING...AND A TIGHT PRESSURE
GRADIENT FROM THE DEPARTING LOW INDICATE THAT GUSTS COULD BE AS HIGH
AS 50 TO 55 MPH...ESPECIALLY ACROSS CENTRAL KANSAS. SOUTHEAST KANSAS
COULD SEE A COUPLE HOURS OF WIND GUSTS NEAR 40 MPH DURING THE LATE
AFTERNOON...BUT EXPECT THAT THIS AREA WILL STAY BELOW ADVISORY
CRITERIA. WILL ISSUE A WIND ADVISORY FOR CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH 00Z.

MONDAY-TUESDAY:
HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS FOR THIS
PERIOD...PROVIDING US WITH SOME QUIET WEATHER FOR A COUPLE DAYS.
TEMPERATURES ARE GOING TO COOL DOWN FOR MONDAY BRIEFLY...BUT STILL
BE ABOUT NORMAL FOR THIS TIME OF YEAR. THEN TEMPERATURES WILL WARM
BACK UP ON TUESDAY AS SOUTHEASTERLY WINDS RETURN. KEPT CHANCES FOR
PRECIPITATION AS WAS GOING FOR TUESDAY AFTERNOON AND TUESDAY NIGHT.

WEDNESDAY-THURSDAY:
CHANCES FOR CONVECTION CONTINUE ON WEDNESDAY AS AN UPPER TROUGH
APPROACHES FROM THE WEST. LOOKS LIKE MODELS ARE DRYING THINGS OUT A
LITTLE QUICKER ON THURSDAY...SO CHANCES FOR PRECIPITATION MIGHT NEED
TO BE LOWERED. SOUNDINGS DRY OUT QUITE QUICKLY ON THURSDAY. WILL
LEAVE THAT FOR THE DAY SHIFT TO TAKE A BETTER LOOK AT. INCREASED
TEMPERATURES ON WEDNESDAY A COUPLE DEGREES...ESPECIALLY ACROSS THE
SOUTHERN PORTION OF THE FORECAST AREA WHICH COULD BE SOUTH OF THE
WARM FRONT.

FRIDAY AND SATURDAY LOOK TO BE ANOTHER QUIET PERIOD FOR THE CENTRAL
PLAINS. TEMPERATURES WILL BE A FEW DEGREES COOLER...BUT STILL A BIT
ABOVE NORMAL. THE FORECAST LOOKS TO BE REASONABLE...THEREFORE NO
CHANGES MADE.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  45  65  42 /   0   0   0   0
HUTCHINSON      77  44  65  42 /   0   0   0   5
NEWTON          78  45  64  42 /   5   5   0   0
ELDORADO        80  45  64  41 /   5   5   0   0
WINFIELD-KWLD   82  46  66  43 /   0   5   0   0
RUSSELL         74  41  65  42 /   0   0   0   5
GREAT BEND      75  41  65  42 /   0   0   0   5
SALINA          74  42  64  41 /  10   5   0   5
MCPHERSON       76  43  64  42 /   5   0   0   5
COFFEYVILLE     83  47  65  41 /   5  10   0   0
CHANUTE         81  46  63  40 /  10  10   0   0
IOLA            80  45  63  40 /  10  10   0   0
PARSONS-KPPF    83  47  64  41 /   5  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR KSZ032-033-
047>053-067>069-082-083-091>093.

&&
Hazardous weather outlook, Apr 2, 1:10 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
110 AM CST SUN APR 2 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
110 AM CST SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT AND SUNDAY

NUMEROUS THUNDERSTORMS WILL CONTINUE THE REST OF THE NIGHT...
PRIMARILY OVER AREAS ALONG...AND EAST...OF A LINE FROM MARION...TO
AUGUSTA...TO ARKANSAS CITY. THE THUNDERSTORMS WILL NOT ACHIEVE
SEVERITY.

ON SUNDAY...A FEW THUNDERSTORMS MAY LINGER OVER SOUTHEAST KANSAS...
PRIMARILY IN THE MORNING. HOWEVER...THE THUNDERSTORMS WILL NOT
ACHIEVE SEVERITY.

IN CENTRAL KANSAS...WEST TO NORTHWEST WINDS MAY REACH 25 TO 35 MPH.
A WIND ADVISORY WILL BE ISSUED FOR CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THRU
THURSDAY NIGHT. HOWEVER...IT IS TOO EARLY TO DETERMINE AS TO
WHETHER OR NOT THE THUNDERSTORMS WILL ACHIEVE SEVERITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, Apr 1, 11:55 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     BUFFALO                 37.71N 95.70W
04/01/2006  E60 MPH          WILSON             KS   EMERGENCY MNGR

            A HOUSE PORCH WAS LIFTED AND A WAS TREE DOWNED.

&&

LFW
Special weather statement, Apr 1, 11:55 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CST SAT APR 1 2006

KSZ096-100-020645-
LABETTE-NEOSHO-
1155 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND NEOSHO COUNTIES...

AT 1151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
CHANUTE TO 7 MILES WEST OF EDNA...AND MOVING EAST AT 45 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

KETCHAM
Local storm report, Apr 2, 12:06 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     5 E INDEPENDENCE        37.23N 95.62W
04/01/2006                   MONTGOMERY         KS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO A HOME.

&&

SCHRECK
Local storm report, Apr 2, 12:08 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1208 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND GST     PARSONS                 37.34N 95.27W
04/01/2006  M58 MPH          LABETTE            KS   ASOS

&&

LFW
Local storm report, Apr 2, 12:43 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FUNNEL CLOUD     8 W GREAT BEND          38.36N 98.96W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

0632 PM     TSTM WND GST     PAWNEE ROCK             38.27N 98.98W
04/01/2006  E60.00 MPH       BARTON             KS   LAW ENFORCEMENT

            CAR TRAILER WAS BLOWEN OF HIGHWAY.

0640 PM     TSTM WND GST     GREAT BEND              38.36N 98.81W
04/01/2006  M72.00 MPH       BARTON             KS   ASOS

0645 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

            AGTAP SPOTTER BT102.

0650 PM     TSTM WND DMG     PAWNEE ROCK             38.27N 98.98W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

            HOUSE COLLAPSED.

0650 PM     TSTM WND GST     1 SSW GREAT BEND        38.35N 98.82W
04/01/2006  E60.00 MPH       BARTON             KS   TRAINED SPOTTER

            WEST SIDE OF GREAT BEND...AT THE LUMBER YARD...A ROOF WAS
            BLOWN OFF.

0652 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

0710 PM     FLOOD            GREAT BEND              38.36N 98.81W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

            STREET FLOODING IN PROGRESS.

0828 PM     HAIL             CUNNINGHAM              37.64N 98.43W
04/01/2006  E1.25 INCH       KINGMAN            KS   TRAINED SPOTTER

0833 PM     HAIL             3 N CUNNINGHAM          37.69N 98.43W
04/01/2006  E1.25 INCH       KINGMAN            KS   TRAINED SPOTTER

0840 PM     HAIL             1 E CUNNINGHAM          37.64N 98.41W
04/01/2006  M1.75 INCH       KINGMAN            KS   STORM CHASER

            VIA KWCH CHANNEL 12.

0841 PM     HAIL             2 W PENALOSA            37.72N 98.36W
04/01/2006  E1.00 INCH       KINGMAN            KS   AMATEUR RADIO

0845 PM     HAIL             PENALOSA                37.72N 98.32W
04/01/2006  M1.25 INCH       KINGMAN            KS   LAW ENFORCEMENT

0845 PM     HAIL             PENALOSA                37.72N 98.32W
04/01/2006  E1.75 INCH       KINGMAN            KS   LAW ENFORCEMENT

0845 PM     HAIL             2 W ARLINGTON           37.90N 98.21W
04/01/2006  E0.88 INCH       RENO               KS   EMERGENCY MNGR

0905 PM     HAIL             9 W PRETTY PRAIRIE      37.78N 98.18W
04/01/2006  E0.75 INCH       RENO               KS   EMERGENCY MNGR

0920 PM     FUNNEL CLOUD     7 N PRETTY PRAIRIE      37.88N 98.02W
04/01/2006                   RENO               KS   BROADCAST MEDIA

            SEEN FROM HWY 17...4 MILES NE OF PRETTY PRAIRIE.

0930 PM     HAIL             4 S HUTCHINSON          38.01N 97.91W
04/01/2006  E1.00 INCH       RENO               KS   TRAINED SPOTTER

0937 PM     FUNNEL CLOUD     12 S HUTCHINSON         37.89N 97.91W
04/01/2006                   RENO               KS   AMATEUR RADIO

            FUNNEL CLOUD REPORTED 2 MILES EAST OF CASTLETON.

0950 PM     HAIL             3 SSE BUHLER            38.10N 97.75W
04/01/2006  E0.75 INCH       RENO               KS   TRAINED SPOTTER

1002 PM     TSTM WND GST     GEUDA SPRINGS           37.11N 97.15W
04/01/2006  E60.00 MPH       SUMNER             KS   EMERGENCY MNGR

1005 PM     TSTM WND GST     5 S WINFIELD            37.20N 96.97W
04/01/2006  M60.00 MPH       COWLEY             KS   ASOS

1039 PM     TSTM WND GST     2 NW ATLANTA            37.46N 96.79W
04/01/2006  E75.00 MPH       COWLEY             KS   AMATEUR RADIO

1113 PM     TSTM WND GST     8 W EUREKA              37.82N 96.43W
04/01/2006  E60.00 MPH       GREENWOOD          KS   EMERGENCY MNGR

            A BARN WAS DAMAGE BY THE HIGH WINDS.

1130 PM     TSTM WND GST     MADISON                 38.13N 96.14W
04/01/2006  E60.00 MPH       GREENWOOD          KS   TRAINED SPOTTER

            FALLEN TREE LIMBS TO 3 INCH IN DIAMETER.

1150 PM     TSTM WND GST     BUFFALO                 37.71N 95.70W
04/01/2006  E60.00 MPH       WILSON             KS   EMERGENCY MNGR

            A HOUSE PORCH WAS LIFTED AND A WAS TREE DOWNED.

1150 PM     TSTM WND DMG     5 E INDEPENDENCE        37.23N 95.62W
04/01/2006                   MONTGOMERY         KS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO A HOME.

1157 PM     TSTM WND GST     PARSONS                 37.34N 95.27W
04/01/2006  M58.00 MPH       LABETTE            KS   ASOS

&&

LFW
Local storm report, Apr 2, 1:55 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
155 AM CST SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     FUNNEL CLOUD     8 W GREAT BEND          38.36N 98.96W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

0632 PM     TSTM WND GST     PAWNEE ROCK             38.27N 98.98W
04/01/2006  E60.00 MPH       BARTON             KS   LAW ENFORCEMENT

            CAR TRAILER WAS BLOWN OFF HIGHWAY.

0640 PM     TSTM WND GST     GREAT BEND              38.36N 98.81W
04/01/2006  M72.00 MPH       BARTON             KS   ASOS

0645 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

            AGTAP SPOTTER BT102.

0650 PM     TSTM WND DMG     PAWNEE ROCK             38.27N 98.98W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

            HOUSE COLLAPSED.

0650 PM     TSTM WND GST     1 SSW GREAT BEND        38.35N 98.82W
04/01/2006  E60.00 MPH       BARTON             KS   TRAINED SPOTTER

            ON WEST SIDE OF GREAT BEND...A COMPUTER STORE WAS
            UNROOFED. *UPDATE*

0652 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

0710 PM     FLOOD            GREAT BEND              38.36N 98.81W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

            STREET FLOODING IN PROGRESS.

0828 PM     HAIL             CUNNINGHAM              37.64N 98.43W
04/01/2006  E1.25 INCH       KINGMAN            KS   TRAINED SPOTTER

0833 PM     HAIL             3 N CUNNINGHAM          37.69N 98.43W
04/01/2006  E1.25 INCH       KINGMAN            KS   TRAINED SPOTTER

0840 PM     HAIL             1 E CUNNINGHAM          37.64N 98.41W
04/01/2006  M1.75 INCH       KINGMAN            KS   STORM CHASER

            VIA KWCH CHANNEL 12.

0841 PM     HAIL             2 W PENALOSA            37.72N 98.36W
04/01/2006  E1.00 INCH       KINGMAN            KS   AMATEUR RADIO

0845 PM     HAIL             PENALOSA                37.72N 98.32W
04/01/2006  M1.25 INCH       KINGMAN            KS   LAW ENFORCEMENT

0845 PM     HAIL             PENALOSA                37.72N 98.32W
04/01/2006  E1.75 INCH       KINGMAN            KS   LAW ENFORCEMENT

0845 PM     HAIL             2 W ARLINGTON           37.90N 98.21W
04/01/2006  E0.88 INCH       RENO               KS   EMERGENCY MNGR

0905 PM     HAIL             9 W PRETTY PRAIRIE      37.78N 98.18W
04/01/2006  E0.75 INCH       RENO               KS   EMERGENCY MNGR

0920 PM     FUNNEL CLOUD     7 N PRETTY PRAIRIE      37.88N 98.02W
04/01/2006                   RENO               KS   BROADCAST MEDIA

            SEEN FROM HWY 17...4 MILES NE OF PRETTY PRAIRIE.

0930 PM     HAIL             4 S HUTCHINSON          38.01N 97.91W
04/01/2006  E1.00 INCH       RENO               KS   TRAINED SPOTTER

0937 PM     FUNNEL CLOUD     12 S HUTCHINSON         37.89N 97.91W
04/01/2006                   RENO               KS   AMATEUR RADIO

            FUNNEL CLOUD REPORTED 2 MILES EAST OF CASTLETON.

0950 PM     HAIL             3 SSE BUHLER            38.10N 97.75W
04/01/2006  E0.75 INCH       RENO               KS   TRAINED SPOTTER

1002 PM     TSTM WND GST     GEUDA SPRINGS           37.11N 97.15W
04/01/2006  E60.00 MPH       SUMNER             KS   EMERGENCY MNGR

1005 PM     TSTM WND GST     5 S WINFIELD            37.20N 96.97W
04/01/2006  M60.00 MPH       COWLEY             KS   ASOS

1039 PM     TSTM WND GST     2 NW ATLANTA            37.46N 96.79W
04/01/2006  E75.00 MPH       COWLEY             KS   AMATEUR RADIO

1113 PM     TSTM WND GST     8 W EUREKA              37.82N 96.43W
04/01/2006  E60.00 MPH       GREENWOOD          KS   EMERGENCY MNGR

            BARN DAMAGED.

1130 PM     TSTM WND GST     MADISON                 38.13N 96.14W
04/01/2006  E60.00 MPH       GREENWOOD          KS   TRAINED SPOTTER

            DOWNED TREE LIMBS UP TO 3 INCHES IN DIAMETER.

1150 PM     TSTM WND GST     BUFFALO                 37.71N 95.70W
04/01/2006  E60.00 MPH       WILSON             KS   EMERGENCY MNGR

            A HOUSE PORCH WAS LIFTED AND A TREE UPROOTED.

1150 PM     TSTM WND DMG     5 E INDEPENDENCE        37.23N 95.62W
04/01/2006                   MONTGOMERY         KS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO A HOME.

1157 PM     TSTM WND GST     PARSONS                 37.34N 95.27W
04/01/2006  M58.00 MPH       LABETTE            KS   ASOS

&&

LFW/ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:11 PM CSTTornado WarningICTBarton34 min
Apr 1, 6:29 PM CSTSevere Thunderstorm WarningICTBarton61 min
Apr 1, 7:01 PM CSTSevere Thunderstorm WarningICTEllsworth, Rice59 min
Apr 1, 7:16 PM CSTSevere Thunderstorm WarningICTLincoln, Russell46 min
Apr 1, 7:34 PM CSTSevere Thunderstorm WarningICTBarton26 min
Apr 1, 8:23 PM CSTTornado WarningICTKingman37 min
Apr 1, 8:42 PM CSTSevere Thunderstorm WarningICTReno48 min
Apr 1, 9:28 PM CSTTornado WarningICTReno35 min
Apr 1, 10:14 PM CSTSevere Thunderstorm WarningICTCowley61 min
Apr 1, 10:29 PM CSTSevere Thunderstorm WarningICTButler39 min
Apr 1, 10:41 PM CSTSevere Thunderstorm WarningICTChautauqua, Elk64 min
Apr 1, 10:54 PM CSTSevere Thunderstorm WarningICTGreenwood61 min
Apr 1, 11:16 PM CSTSevere Thunderstorm WarningICTWilson, Woodson44 min
Apr 1, 11:51 PM CSTSevere Thunderstorm WarningICTAllen54 min
Apr 2, 12:06 AM CSTSevere Thunderstorm WarningICTLabette33 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.